Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Jackson, KY

July 19, 20126 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 5:26 PM EDT for 6 counties in Kentucky. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 5:26 PM EDT (21:26 UTC)
Expired
Jul 19, 2012, 6:15 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:32 PM EDTHAIL 0.258 Sw Irvine, KY
Jul 19, 6:00 PM EDTTSTM WND DMGSandgap, KYTREES DWON ON SAND GAP ROAD.
Jul 19, 6:00 PM EDTTSTM WND DMGWind Cave, KYTREES DOWN ON WIND CAVE ROAD.
Jul 19, 6:06 PM EDTTSTM WND DMGGray Hawk, KYTREES DOWN ON KELLY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS53 KJKL 192126
SVRJKL
KYC065-109-125-129-189-203-192215-
/O.NEW.KJKL.SV.W.0176.120719T2126Z-120719T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF RICHMOND...
  AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRVINE...MCKEE...BEATTYVILLE...ROUNDSTONE...ROCKFORD...WILDIE...
  MUELLERSVILLE...DISPUTANTA...HUMMEL...BUMMER...CLIMAX...ORLANDO...
  MORRILL...FLAT ROCK...DUDLEY STATION...FOX...PINE HILL...
  THREELINKS...WINSTON AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3754 8435 3752 8427 3753 8420 3756 8417
      3757 8410 3763 8413 3767 8410 3775 8409
      3778 8411 3760 8368 3729 8392 3720 8423
      3752 8437
TIME...MOT...LOC 2126Z 290DEG 13KT 3767 8424
WIND...HAIL 60MPH <.50IN

$$

SHALLENBERGER
2 follow-up statements
685 
WWUS53 KJKL 192150
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT THU JUL 19 2012

KYC065-109-125-129-189-203-192215-
/O.CON.KJKL.SV.W.0176.000000T0000Z-120719T2215Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LEE KY-ESTILL KY-LAUREL KY-
550 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAUREL...SOUTHERN ESTILL...WESTERN LEE...EASTERN ROCKCASTLE...
NORTHWESTERN OWSLEY AND JACKSON COUNTIES UNTIL 615 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHADE TO ATKINSTOWN TO SINKS...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEATTYVILLE...HORSE LICK...GAULEY...OLD ORCHARD...ARDERY...TURKEY
  FOOT...ATKINSTOWN...ARVEL...MIDDLEFORK...CARICO...GRAY HAWK...NEW
  ZION...CRUISE...PINNACLE...OLD LANDING...DABOLT...WHYNOT...
  DILLON...DEESE AND WILLOW SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3753 8420 3756 8417 3757 8410 3772 8398
      3760 8368 3729 8392 3720 8423 3747 8435
TIME...MOT...LOC 2150Z 314DEG 26KT 3764 8384 3740 8397
          3731 8423
WIND...HAIL 60MPH <.50IN

$$
083 
WWUS53 KJKL 192215
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT THU JUL 19 2012

KYC065-109-125-129-189-203-192223-
/O.EXP.KJKL.SV.W.0176.000000T0000Z-120719T2215Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LEE KY-ESTILL KY-LAUREL KY-
615 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAUREL...
SOUTHERN ESTILL...SOUTHWESTERN LEE...EASTERN ROCKCASTLE... 
NORTHWESTERN OWSLEY...AND JACKSON COUNTIES EXPIRED AT 615 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND IS 
MOVING OUT OF THE WARNED AREA.

LAT...LON 3753 8420 3756 8417 3757 8410 3772 8398
      3760 8368 3729 8392 3720 8423 3747 8435
TIME...MOT...LOC 2213Z 314DEG 26KT 3752 8369 3728 8382
          3719 8408

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:10 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 19, 3:10 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EDT THU JUL 19 2012

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 252 PM EDT THU JUL 19 2012

SHOWERS AND THUNDERSTORMSPUSHING THRU NORTHERN KENTUCKY GENERALLY
NORTH OF THE MOUNTIAN PARKWAY. MODELS INDICATING THE BEST ACTIVITY
SHOULD BE THERE WITH NUMEROUS STORMS SOUTH OF THIS AREA. CURRENT
ACTIVITY SOUTH OF THE MOUNTAIN PARKWAY IS ISOLATED BUT THE AIR MASS
IS PRIMED AND READY AS SOON AS DAYTIME HEATING CAN PUSH TEMPERATURES
PAST CONVECTIVE INITIATION. ONCE THE FIRST STORM OCCUR...EXPECT
OUTFLOWS TO RAPIDLY EXPAND THE AREA OF COVERAGE. AREA OF LOW PRESSURE
PUSHING ACROSS THE UPPER OHIO RIVER VALLEY IS DRAGGING A COLD FRONT
INTO THE COMMONWEALTH. EXPECT ANY RANDOM ACTIVITY TO BECOME MORE
ORGANIZED WITH THE INFLUENCE OF THE FRONT. COLD FRONT APPEARS TO BE
PROGRESSIVE AND SHOULD BE THRU THE AREA BY MIDNIGHT FRIDAY NIGHT WITH
MOST OF THE ACTIVITY CROSSING THE HIGH COUNTRY INTO THE VALLEYS OF
TN/VA/WVA. MAY SEE A FEW LINGERING SHRA IN THE FAVORED UPSLOPE REGION
OF BLACK MOUNTAIN FOR A BIT AFTER MIDNIGHT BUT RAINFALL WILL BE LIGHT.
BLOCKING BERMUDA HIGH WILL FORCE THE LOW PRESSURE UP THE EASTERN
SEABOARD AND WILL HANG THE FRONT OVER SRN TENN.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 258 PM EDT THU JUL 19 2012

LONG TERM FCST LOOKS TO START QUIETLY BUT THE UPPER AIR TRANSITIONS
INTO NORTHWEST FLOW WITH NUMEROUS SHORT WAVES TRCKING OUT OF THE NRN
PLAINS TOWARDS ERN KY. TIMING OF EACH SHORT WAVE WILL BE PROBLEMATIC
AND WILL KEEP POPS MORE GENERIC UNTIL A CLEARER PICTURE BECOMES
EVIDENT. MODELS IN GOOD AGREEMENT THAT HIGH PRESSURE WILL BUILD INTO
THE SRN PLAINS AT 50H AND THEN EASE TO THE LOWER MISS VALLEY. THIS
WILL FORCE MORE OF THE SHORT WAVE ENERGY FROM THE NORTHWEST FLOW
FARTHER NORTH WITH MOST OF THE ENERGY CROSSING THRU THE MIDWEST CORN
BELT NORTH OF THE OHIO RIVER. STILL ENOUGH ENERGY AND WARM...MOIST
CONDITIONS IN ERN KY TO KEEP THE THREAT OF STORMS...EVEN IF LOW
CHANCE...IN THE FCST. EXPECT MOST ACTIVITY TO BE DIURNAL WITH
AFTERNOON HEATING THE PRIMARY TRIGGER FOR CONVECTION.

WITH NORTHWEST FLOW DOMINATING...EXPECT HIGH TEMPS TO START NEAR
NORMAL AND THEN SLOWLY CLIMB AS THE WEEK PROGRESSES WITH THE BUILDING
HIGH PUSHING INTO THE OH/TN VALLEYS. BY MID WEEK HIGHS WILL CLIMB TO
NEAR 90 BUT THEN SHOULD NOT CLIMB MUCH HIGHER AS AFTERNOON CONVECTION
WILL STALL THE CLIMBING MERCURY. OVERNIGHT LOWS WILL REMAIN CONSTANT
IN THE LOWER 70S AS THE DEWPOINT TEMPS WILL CONSTRICT THE DROPPING
TEMPERATURES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 135 PM EDT THU JUL 19 2012

WITH JUST A BIT OF DAYTIME HEATING...ISOLATED SHOWERS AND STORMS
HAVE STARTED TO DEVELOP AND SHOULD BECOME RATHER NUMEROUS BY THIS
AFTERNOON. THREATS WITH THESE STORMS WILL BE HEAVY RAIN WITH VIS AND
OR CIG POSSIBLY BRIEFLY DOWN AS LOW AS LIFR OR VLIFR. WITH LOSS OF
DAYTIME HEATING...CONDITIONS SHOULD IMPROVE TO VFR AROUND 00Z. MVFR
OR LOWER VALLEY FOG IS POSSIBLE TOWARDS MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088-
107-109-110-112-113-115>120.

&&

SHORT TERM...DUSTY
LONG TERM....DUSTY
AVIATION...DUSTY
Hazardous weather outlook, Jul 19, 4:05 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
405 PM EDT THU JUL 19 2012

KYZ044-051-052-104-202315-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
405 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND
PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS
RUNNING FULL.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ050-058>060-068-069-106-108-111-114-202315-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-WOLFE-LEE-
OWSLEY-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
405 PM EDT THU JUL 19 2012

...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH
LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING
THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN
HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW
WATER CROSSINGS RUNNING FULL.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ079-080-086>088-107-109-110-112-113-115>120-202315-
PULASKI-LAUREL-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-
KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
405 PM EDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH
LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. THERE
IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN
LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE
STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY
THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ083>085-202315-
WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG
405 PM EDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN
HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE
STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY
THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

DUSTY

In the hours before

Local storm report, Jul 19, 3:03 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 N WEST LIBERTY        37.97N 83.27W
07/19/2012                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 7.

&&

JCARICO
Local storm report, Jul 19, 3:27 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     4 S OWINGSVILLE         38.08N 83.76W
07/19/2012  M60 MPH          BATH               KY   MESONET

            KENTUCKY MESONET RECORDED GUST TO 60 MPH.

&&

JCARICO
Local storm report, Jul 19, 3:59 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
07/19/2012                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON WINCHESTER ROAD OUTSIDE OF MOUNT STERLING.

&&

DSTAMPER
Local storm report, Jul 19, 4:07 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 E FRENCHBURG          37.95N 83.57W
07/19/2012                   MENIFEE            KY   911 CALL CENTER

            TREES AND LARGE LIMBS DOWN ON TOM STAMPER ROAD.

&&

DSTAMPER
Special weather statement, Jul 19, 4:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT THU JUL 19 2012

KYZ111-112-192045-
LEE-BREATHITT-
423 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT THURSDAY AFTERNOON...

   EASTERN LEE AND
   WEST CENTRAL BREATHITT.

AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. HELENS...
OR NEAR BEATTYVILLE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PRIMROSE AROUND
430 PM EDT...CANYON FALLS AROUND 435 PM EDT...ATHOL AROUND 440 PM
EDT...OAKDALE AROUND 445 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

HAL
Special weather statement, Jul 19, 5:09 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT THU JUL 19 2012

KYZ120-192130-
PIKE-
509 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH
530 PM EDT THURSDAY AFTERNOON...

   SOUTHWESTERN PIKE.

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHELBY GAP...
OR 16 MILES SOUTH OF PIKEVILLE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL SOUTH
CENTRAL PIKE COUNTY AROUND 515 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1.5 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:49 PM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan2 hr
Jul 19, 2:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell38 min
Jul 19, 2:53 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Wolfe52 min
Jul 19, 3:10 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Jul 19, 3:14 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan, Wolfe46 min
Jul 19, 3:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe44 min
Jul 19, 3:32 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more3 hr
Jul 19, 4:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Perry47 min
Jul 19, 4:25 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin109 min
Jul 19, 4:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jul 19, 5:11 PM EDTAreal Flood AdvisoryJKLPike3 hr
Jul 19, 5:17 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Letcher, Perry3 hr
Jul 19, 5:18 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Owsley, Perry42 min
Jul 19, 6:47 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Letcher3 hr
Jul 19, 7:30 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.